Nebraska, 2005Winter Storm in Nebraska, February 23, 2005
February 23, 2005 · NWS LBF · 1 event in 1 county or zone
1 winter storm, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Feb 23, 3:15 AM CST, 2 hours 45 minutes earlier.
Area forecast discussion, Feb 23, 3:15 AM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
315 AM CST WED FEB 23 2005
...SNOWFALL AMOUNTS PRIMARY CHALLENGE THIS MORNING...
.DISCUSSION...
MAIN FOCUS GIVEN TO THE NEAR TERM EARLY AS AT 08Z RADAR MOSAIC SHOWS
BANDED SNOWFALL EXTENDING NORTHWEST OVER PORTIONS OF CUSTER COUNTY
NORTHWEST TO ACROSS BROWN COUNTY. BAND HAS SHOWN TENDENCY TO SHRINK
ON THE WESTWARD FRINGES. NO SPOTTER REPORTS AVAILABLE WITH
COMBINATION OF RADAR AND FFMP ESTIMATING SNOWFALL RATES OF 1 TO 2
TENTHS OF AN INCH PER HOUR. WILL ISSUE WINTER WEATHER ADVISORY FOR
THE BANDED AREA TO RUN TILL 15Z. ETA DOING THE BEST JOB WITH QPF
ALTHOUGH USED A BLEND OF ETA AND GFS AS GFS HOLDING ONTO LIFT INTO
THE AFTN AS H7 AND H5 WAVES DROP SOUTHEAST. ETA ISENTROPIC CHARTS
CONTINUE UPGLIDE WINDS OVER THE SOUTHEAST 1/3 OF CWA WITH DOWNGLIDE
AND POTENTIAL CLEARING INTO THE AFTERNOON ACROSS THE NORTHWEST. THE
WATER VAPOR IMAGERY SHOWING SUBSIDENCE SINKING ACROSS WYOMING WITH
LESS INFLUENCE SEEN FURTHER EAST WHERE DEFORMATION ZONES IS
POSITION FOR NOW.
THIS MORNING CONVERGENT RETURN FLOW WILL WEAKEN AS SURFACE HIGH
BUILDS SOUTHWARD. RUC SHOW H85-7 MB LAYER MOISTURE ADVECTION
WEAKENING WITH H7 TROUGH TO MOVE SOUTHEAST AFTER 18Z BY BOTH MODELS.
THEN BEST H85-7 LAYER FRONTOGENETICAL FORCING WILL WEAKEN. THEN
SHOWERS OR SNOW SHOULD END DURING THE AFTERNOON. TEMPERATURES
LOWERED ACROSS THE NCNTRL TODAY AS CLOUDS AND PRECIPITATION SHOULD
HOLD READINGS DOWN IN UPSLOPE FLOW.
TONIGHT THE UPPER RIDGE STRENGTHENS OVER THE WESTERN CONUS
PROVIDING A DRY PERIOD THROUGH FRIDAY. THE NEXT CHANCE FOR
PRECIPITATION WILL OCCUR INTO THE WEEKEND AS ANOTHER SYSTEM
LIFTS OUT OF THE SOUTHWEST. FEW CHANGES MADE BEYOND TODAY
BEYOND BLENDING.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...WINTER WEATHER ADVISORY FOR ZONES
008>010-026>029-038 TIL 15Z.
&&
KECK
Hazardous weather outlook, Feb 23, 3:26 AM CST, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
326 AM CST WED FEB 23 2005
NEZ004>010-022>029-035>038-056>059-069>071-094-232126-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
326 AM CST WED FEB 23 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
WEATHER ADVISORY.
.DAY ONE...TODAY AND TONIGHT
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
WEATHER ADVISORY FOR PARTS OF NORTH CENTRAL NEBRASKA EAST OF HIGHWAY
83 NOT INCLUDING LINCOLN LOGAN THOMAS AND CHERRY COUNTIES FOR 2 TO 4
INCHES OF SNOW.
THE SNOW SHOULD END LATE THIS MORNING AND THIS AFTERNOON. ROADS WILL
REMAIN ICY UNTIL LATE THIS MORNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SNOWFALL MEASUREMENTS ARE REQUESTED FROM STORM SPOTTERS...COOPERATIVE
OBSERVERS AND LOCAL OFFICIALS.
CDC
Winter Storm, Loup
- When
- February 23, 6:00 AM CST to 10:00 AM CST
- Where
- Loup forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 41.914, -99.454 (the zone’s center; the record gives no point)
A prolonged area of frontogenetical forcing created a 30 mile wide band of 6 to 12 inches of snow from extreme southeastern Brown County southeastward through Loup County. Winds accompanying the snow created very low visibilities at times.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike and Heavy Rain in Georgia, February 23, 20051 injured · $55,000 · 2 events
- Hail in Texas, February 23, 2005$63,000 · 2.75 in hail · 6 events
- Damaging Wind and Lightning Strike in Louisiana, February 23, 2005$35,000 · 60 kt wind · 2 events
- Flash Flood in California, February 23, 2005$15,000 · 1 event
- Hail in Texas, February 23 to 24, 2005$4,000 · 2.75 in hail · 6 events
- Heavy Snow in Colorado, February 23, 20054 events
- Hail in Texas, February 23, 20053 in hail · 4 events
- Hail in Oklahoma, February 23, 20051 in hail · 3 events
- Winter Storm in New Mexico, February 23, 20053 events
- Winter Weather in Illinois, February 23 to 24, 20053 events
- Hail in Mississippi, February 23, 2005$450 · 1.25 in hail · 2 events
- Hail in Arizona, February 23, 20050.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5437359.